BIOSENSE WEBSTER INC QDOT MICRO, UNI, TC , D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139401 |
| Medical Device Problem Codes |
Incorrect, Inadequate or Imprecise Result or Readings (1535); Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech for evaluation.A visual inspection, and force test of the returned device was performed following johnson & johnson medtech procedures.Visual analysis revealed reddish material inside the pebax.A microscopic examination was performed and it was observed a separation between pebax and electrode.The force feature was tested and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation (mre) was performed for the finished device lot number 31543140l, and no internal action was found during the review.The foreign material in the pebax and force issues reported by the customer was confirmed as reddish material and pebax separation between pebax and electrode were detected during analysis.The root cause of the pebax separation is related to the manufacturing process of the device.The instruction for use states: always zero the contact force reading of the catheter following insertion into the patient or when moving the catheter from one chamber of the heart to another.Ensure the catheter is not in contact with heart tissue prior to zeroing.Refer to the instructions for use for the carto¿ 3 system for instructions on how to zero the contact force reading.Do not use if the package is opened or damaged.As part of j&j medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-001846814.
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a separation between pebax and electrode with reddish material inside the pebax.Initially, it was reported that they used the qdot catheter for the ablation and performed a reset to zero for the force sensor.There was no error message on carto.During the ablation, they recognized high force, reset to zero, again no error depicted in carto.High force remained.Without tissue contact, force was zero but under ablation / with tissue contact force was high.After the procedure, the physician noticed blood at the tip of catheter where the force sensor is located.No adverse patient consequence was reported.The force issue and foreign material (blood) were assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 21-may-2025, a separation between pebax and electrode was observed with reddish material inside.This was assessed as mdr reportable with an awareness date of 21-may-2025.